Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 2, 2007, 4:14 PM MDT for Chouteau County, Montana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 4:14 PM MDT (22:14 UTC)
- Expired
- Jul 2, 2007, 5:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 64 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:36 PM MDT | TSTM WND GST 60 | 11 N Carter, MT | 0.50 INCH HAIL |
| Jul 2, 4:36 PM MDT | HAIL 0.5 | 11 N Carter, MT | WINDS AT 40 MPH GUSTING UP TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 022214 SVRTFX MTC015-022300- /O.NEW.KTFX.SV.W.0074.070702T2214Z-070702T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 414 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF FORT BENTON... * UNTIL 500 PM MDT * AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF THE KNEES...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR FORT BENTON AROUND 455 PM MDT. HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTH CENTRAL MONTANA. LAT...LON 4813 11134 4779 11133 4781 11066 4812 11066 $$ THOMSON
2 follow-up statements
000 WWUS55 KTFX 022236 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 436 PM MDT MON JUL 2 2007 MTC015-022300- /O.CON.KTFX.SV.W.0074.000000T0000Z-070702T2300Z/ CHOUTEAU MT- 436 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST CENTRAL CHOUTEAU COUNTY... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES EAST OF THE KNEES...OR ABOUT 17 MILES NORTHWEST OF FORT BENTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHOUTEAU COUNTY AT 450 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTH CENTRAL MONTANA. LAT...LON 4813 11134 4779 11133 4781 11066 4812 11066 $$ THOMSON
000 WWUS55 KTFX 022259 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 500 PM MDT MON JUL 2 2007 MTC015-022310- /O.EXP.KTFX.SV.W.0074.000000T0000Z-070702T2300Z/ CHOUTEAU MT- 500 PM MDT MON JUL 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHOUTEAU COUNTY EXPIRES AT 500 PM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTH CENTRAL MONTANA. LAT...LON 4813 11134 4779 11133 4781 11066 4812 11066 $$ THOMSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:01 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 2, 2:01 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 201 PM MDT MON JUL 2 2007 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED OVER EASTERN PORTIONS OF CENTRAL MONTANA THIS AFTERNOON AND EVENING. AN DISTURBANCE IN THE UPPER LEVEL FLOW WILL MOVE OVER AN UNSTABLE SURFACE LEVEL AIRMASS BY LATE EVENING FOR ISOLATED TO SCATTERED THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ACTIVITY IS EXPECTED TO MOVE EAST OF THE AREA BY TUESDAY MORNING AND A STRONG RIDGE WILL BEGIN TO BUILD OVER THE NORTHERN ROCKY MOUNTAINS. REMAINDER OF THE SHORT TERM PERIOD WILL BE DOMINATED BY VERY WARM TEMPERATURES AND SUNNY SKIES WITH NO PRECIPITATION EXPECTED. MPJ THURSDAY THROUGH TUESDAY...UPPER LEVEL RIDGE TO ANCHOR OVER AREA THURSDAY AND FRIDAY WITH A SURFACE LOW MOVING TO THE NORTH OF THE AREA THURSDAY NIGHT AND FRIDAY MORNING. SURFACE LOW CONTINUES TO BUILD DOWN OVER THE AREA FRIDAY NIGHT AND SATURDAY AS UPPER LEVEL RIDGE FLATTENS. MODELS NOT IN AGREEMENT WITH RIDGE BUILDING OVER THE AREA ON MONDAY AND TUESDAY. WARMED TEMPERATURES UP SLIGHTLY FOR THURSDAY AND MORE ON FRIDAY. COOLED TEMPERATURES DOWN FOR SATURDAY AND SUNDAY WITH THE COOL FRONT MOVING THROUGH THE AREA. ALSO INCREASED CHANCE OF AFTERNOON PRECIPITATION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WITH SHORT WAVES MOVING UP AND OVER THE AREA IN A MOIST SOUTHWEST FLOW ALOFT. CAMP && .AVIATION... UPDATED 1726Z. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE MOIST SOUTHWEST FLOW ALOFT WILL KICK OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVER THE ROUTES THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL LIKELY BE OVER THE EASTERN ROUTES...FROM JUST WEST OF KHVR AND KLWT AND EASTWARD...WITH SOME GUSTY WINDS AND LARGE HAIL POSSIBLE. CONVECTION WILL DIMINISH FROM WEST TO EAST DURING THE EVENING AND SKIES WILL CLEAR OUT BY 12Z. VFR CONDITIONS WILL PREVAIL EXCEPT FOR MVFR/IFR IN AND AROUND CONVECTION. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 56 89 57 93 / 20 0 0 0 CTB 53 86 55 90 / 10 0 0 0 HLN 57 91 58 95 / 10 0 0 0 BZN 52 88 53 93 / 20 0 0 0 WEY 43 83 44 85 / 10 0 0 0 DLN 50 86 52 90 / 10 0 0 0 HVR 57 92 57 96 / 30 0 0 0 LWT 55 85 55 89 / 30 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MUCH OF SOUTHWEST MONTANA. && SHORT TERM...MPJ LONG TERM...CAMP AVIATION...THOMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 2, 4:01 PM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 401 PM MDT MON JUL 2 2007 MTZ011-013-044-045-047-050-051-032215- HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS- 401 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AND SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-012-014-015-046-048-049-052>055-032215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 401 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHWEST MONTANA. VERY DRY CONDITIONS...COMBINED WITH LOW HUMIDITIES...BREEZY SOUTHWEST WINDS...AND ISOLATED THUNDERSTORMS WILL ALLOW FOR POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:38 AM MDT | Red Flag Warning | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 16 hr |
| Jul 2, 3:44 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Pondera, Teton | 31 min |
| Jul 2, 3:45 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 45 min |
| Jul 2, 4:30 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 24 min |
| Jul 2, 4:41 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 49 min |
| Jul 2, 4:59 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty | 46 min |
| Jul 2, 5:29 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 46 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.